MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD ULTRA-FINE INSULIN SYRINGE

BD MEDICAL - DIABETES CARE BD ULTRA-FINE INSULIN SYRINGE
Catalog Number 329416
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Medical device expiration date: n/a.Initial reporter: address unavailable.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd ultra-fine insulin syringe "was missing the needle.Another syringe had the needle inserted into the plastic end off- center not connected to the chamber.It was also reported that the syringe was loose and when pulled out of the vial the needle had separated from the syringe".No report of serious injury or medical intervention.
 
Event or Problem Description
It was reported that a bd ultra-fine insulin syringe "was missing the needle.Another syringe had the needle inserted into the plastic end off- center not connected to the chamber.It was also reported that the syringe was loose and when pulled out of the vial the needle had separated from the syringe." no report of serious injury or medical intervention.
 
Additional Manufacturer Narrative
Correction: due to an it issue beginning on 7/3/2018, previously filed emdrs did not contain required fields.This supplemental emdr is filed to provide the following omitted fields: event attributed to: other.Device single use?: no.Device returned to manufacture: no.
 
Additional Manufacturer Narrative
Investigation summary: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the device history record was completed for batch# 7241532.All inspections were performed per the applicable operations qc specifications.There were two (2) notifications [200712856, 200712892] noted for insufficient adhesive.There were five (5) notifications [200712495, 200712933, 200712764, 200712494, 200712877] noted that did not pertain to the complaint.Severity: s_1__; occurrence: a complaint history check was performed and this is the 1st related complaint for needle missing, incorrect placement of needle and needle loose and the 2nd related complaint for needle separates in vial on lot # 7241532.Based on the samples / photo(s) received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Based on the above, no additional investigation and no capa is required at this time.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.
 
Event or Problem Description

Brand Name
BD ULTRA-FINE INSULIN SYRINGE
Common Device Name
INSULIN SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key7656404
Report Number1920898-2018-00479
Device Sequence Number16525055
Product Code FMF
UDI-Device Identifier00382903294169
UDI-Public00382903294169
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number329416
Device Lot Number7241532
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer06/14/2018
06/14/2018
Initial Report FDA Received Date07/02/2018
Supplement Report FDA Received Date07/31/2018
09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;